Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 9, 2025, 3:39 PM EDT for Mercer County, Pennsylvania. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2025, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 9, 2025, 3:48 PM EDT
- In force
- 9 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WFUS51 KPBZ 091939
TORPBZ
PAC085-092000-
/O.NEW.KPBZ.TO.W.0020.250609T1939Z-250609T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
339 PM EDT Mon Jun 9 2025
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
North Central Mercer County in northwestern Pennsylvania...
* Until 400 PM EDT.
* At 339 PM EDT, a severe thunderstorm capable of producing a
tornado was located 8 miles northeast of Greenville, or 19 miles
northeast of Sharpsville, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Sheakleyville and Maurice K Goddard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4142 8028 4146 8032 4148 8028 4148 8013
4149 8013 4149 8004
TIME...MOT...LOC 1939Z 239DEG 19KT 4147 8024
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
MLB2 follow-up statements
746
WWUS51 KPBZ 091944
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
344 PM EDT Mon Jun 9 2025
PAC085-092000-
/O.CON.KPBZ.TO.W.0020.000000T0000Z-250609T2000Z/
Mercer PA-
344 PM EDT Mon Jun 9 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 4 PM EDT FOR NORTH
CENTRAL MERCER COUNTY...
At 344 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Greenville, or 20 miles west of
Franklin, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Maurice K Goddard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4148 8026 4148 8013 4149 8013 4149 8005
4145 8018 4145 8020 4146 8022 4146 8025
4147 8025
TIME...MOT...LOC 1939Z 239DEG 19KT 4147 8024
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MLB832
WWUS51 KPBZ 091948
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
348 PM EDT Mon Jun 9 2025
PAC085-091958-
/O.CAN.KPBZ.TO.W.0020.000000T0000Z-250609T2000Z/
Mercer PA-
348 PM EDT Mon Jun 9 2025
...TORNADO WARNING IS CANCELLED FOR NORTH CENTRAL MERCER COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT
Monday for a portion of northwest Pennsylvania.
&&
LAT...LON 4148 8026 4148 8013 4149 8013 4149 8005
4145 8018 4145 8020 4146 8022 4146 8025
4147 8025
TIME...MOT...LOC 1944Z 239DEG 19KT 4148 8021
$$
MLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:19 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 9, 3:19 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 319 PM EDT Mon Jun 9 2025 .SYNOPSIS... Showers and thunderstorms are expected through this evening as a cold front crosses the area. High pressure will then provide quiet weather with less humidity Tuesday through Thursday. Rain chances return Friday and on into the weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... KEY MESSAGES: - Thunderstorms with potential for damaging winds and heavy rainfall through this evening --------------------------------------------------------------- Sufficient heating with temperatures in the 70s and Tds in the middle 60s has resulted in SBCAPE of about 1,500 j/kg. Wind fields continue to strengthen and expecting 850 700 500 mb flow unidirectional from SW at roughly 30 45 50 knots respectively which is the main ingredient to support damaging wind gusts. 30 meter height falls this evening help with lift as upper low tracks from Wisconsin to northern lower Michigan. Some limitations to severe potential include weak mid level lapse rates and DCAPE values of just 200-400 j/kg. Low level shear is marginal for significant tornadoes. Decent moisture transport and PWs of 1.4" create some concern for heavy rainfall, and individual storms will have heavy downpours but will be fast moving and only training or multiple rounds would produce impactful amounts of rain. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... KEY MESSAGES: - Dry and less humid weather on tap ---------------------------------------------------------------- 30 meter height rises Tuesday and 50 meters Wednesday are expected with 500 mb heights stabilizing around 5850 meters with relatively fast WNW flow setting up. High pressure at surface should control the Ohio Valley during the period with lowering Tds and quiet conditions. Temperatures warm into the middle 80s by Thursday. Weak upper trough sneaks across AZ and NM in route to OK/TX during the period, which will set up our weather for the weekend. && .LONG TERM /FRIDAY THROUGH MONDAY/... KEY MESSAGES: - Rain chance returns Friday through Monday ------------------------------------------------------------------- Westerly flow with heights in the middle 580s expected during the period. Confluent flow pattern aloft northeast of the central US trough should keep high pressure over the Great Lakes area and set up a slow moving west-east frontal zone in the Ohio Valley which will gradually allow for moisture pooling and destabilization during the period. Flow does weaken and vertical wind shear would support weakly organized convection during the period, so overall organized severe threat appears limited. With weaker wind fields the focus would shift to slow moving and locally heavy pulse to multi-cell storms that are mainly diurnally driven. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A broken line of showers and thunderstorms is favored ahead of a pre- frontal trough and ahead of an upper level trough axis, moving west to east through 02z. However, recent hi-res modeling dampens the probabilities of this convection reaching KMGW and KLBE. That said, if storms can form and progress eastward, there is a risk for gusty wind (favoring 30-40kts, but up to 55kts) and large hail. Delay in the upper trough axis timing may maintain a scattered light rain showers for 2-4 hours behind the main convective line between 00z-06z before dry advection ends precipitation chances. Confidence is low on the the evolution of cig heights after 06z as models diverge between a back-building post-frontal MVFR/IFR stratus layer versus clearing skies that enable pre- dawn fog/low stratus. Diurnal mixing, subsidence, and dry advection will ensure all terminals are VFR by 18z Tuesday with occasionally gusty westerly flow. Outlook... High pressure and weak flow aloft is favored to maintain VFR and dry weather through the bulk of the day Thursday. Weak disturbances within the upper flow may bring increased precipitation chances Friday into the weekend. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Craven NEAR TERM...Craven SHORT TERM...Craven LONG TERM...Craven AVIATION...Frazier
Hazardous weather outlook, Jun 9, 12:29 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1229 PM EDT Mon Jun 9 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-101630- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1229 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms are expected with the potential for damaging winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Craven
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 48 min |
| Jun 9, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 28 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 56 min |
| Jun 9, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 47 min |
| Jun 9, 5:22 PM EDT | Tornado Warning | PBZ | Clarion, Forest, Jefferson | 38 min |
| Jun 9, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 28 min |
| Jun 9, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 17 min |
| Jun 9, 6:30 PM EDT | Flash Flood Warning | PBZ | Clarion | 115 min |
| Jun 9, 6:52 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 38 min |
| Jun 9, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 45 min |
| Jun 9, 7:13 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 42 min |
Nearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.